Aa
A
A
Close
917763 tn?1311632496
Stop treatment
My nurse called (once again and left the message on the answering machine at work).  Either way I'm going on wk 4 Fri
48 yr female 108 lbs.  Genotype 1a Stage 3 Grade 3.  I know the levels are a big deal.  Having a hard time getting them from nurse starting out before tx  WBC 3.5 VL 109,931 HGB 13.5 Pallets 30.  Received message she left Tues evening at work this morning telling me to stop all treatment call office asap.  My blood levels dropped I don't know to what she would not say but pallets drop to 26. (wk 3) Dr. wanted stat cbc workup went had them done.  I called nurse a 3:00 today she said pallets drop to 19 do not take anymore meds.  Dr want me to see blood Dr.  (whatever they are called) ASAP  she made me an appointment for tomorrow afternoon.  My question is   Everything I've read says do not stop treatment.  I took 2 doses after she left the message as she left it at work the night before so she told me not to worry about it just don't take no more.  I don't want to put myself at risk for not clearing by stopping.  I am thinking strongly about taking 1/2 dose tonight and in AM until I see blood Dr.  Any advise for or against taking 1/2 dose or stopping.

Thanks
Cancel
13 Answers
Page 1 of 1
Avatar universal
Platelets of 19 put you in great danger for a spontaneous bleed and that bleed could be in the brain. Do not take any more of the drugs until you see the hematologist.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
HCA
As stated above you must stop medication immediately.
Your platelets are dangerously low and you could haemorrhage and die.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
962206 tn?1257306617
Stop treatment now!!!!!!!!!! There is a new drug out or will be out soon called Trambabone and it raises your platelets. Dont know if it is available yet but I was on the clinical trial last yrs and it has already reached its last stage 3 study.......you might need a platelet transplant....but if the pill is available it works miracles on the platelet count.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
87972 tn?1322664839
Just to weigh in with the rest of the bunch, you should follow your doctor’s orders and not take any additional meds, and don’t resume until you are told to do so. Platelets at 19,000 can be dangerous. Sorry to hear that you're having difficulties liike this, but not much to be done at this point, other than stop and let them recover.
Best to you--

Bill
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
HCA
The new drug is actually called eltrombopag

http://en.wikipedia.org/wiki/Eltrombopag
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
87972 tn?1322664839
Have you discussed or heard of any doctors prescribing eltrombopag for HCV yet? My limited understanding is that it hasn’t been labeled for Hep C treatment; only ITP. I understand it has significant hepatoxicity, along with other adverse side effects. Just curious if things are different in the UK--

Thanks, Bill
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
HCA
Bill,
No, I have not come across the drug in clinical practice-just know about it from surfing.
Although it appears to be licensed for  thrombocytopenia the position for Hep C use is unclear-I have not seen a definitive, unequivocal statement of approval,or any case histories.
Maybe others know more.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
87972 tn?1322664839
Thanks; I use a hepatologist/transplant center for management; perhaps I'll discuss this with them next appointment,

Bill
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
917763 tn?1311632496
Thanks for the advice I decided not to take the 1/2 doses Hopeful the Dr. will have something for me tomorrow that will turn this levels around..  I had to be given pallets before.   If that stables out. do you think I can restart treatment?
Debi
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
87972 tn?1322664839

Hi Debi,

I imagine they will want to determine what caused the rapid drop in platelets before you resume your course of treatment. Interferon itself can deplete platelet levels as well as advanced liver disease. I haven’t followed your treatment profile; do you have significant fibrosis? There isn’t much medicine can offer at this point in terms of intervention for platelets, to my knowledge--

Bill
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
29837 tn?1414538248
Stop and live to fight another day...

Take it from someone who was close to death from treatment when I was told to stop immediately...

Magnum
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
917763 tn?1311632496
Hi Bill,

I have the beginning of bridging fibrosis.   My platelets were at 49 when I went for the liver bio.  They gave my a unit of platelets and brought it up to 70 before they did the test.  That was in April.  Hopefully I find out more today.  I'm so tired and my head hurts something awful.  can't sleep.  I have to go to work in a couple of hours.  Ok no more self pity party I need sleep won't be able to function at work. Thanks for listen.

Hi Magnum,

Were you able to go back on treatment?

Debi
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
917763 tn?1311632496
Hi just got back from Dr's.  Platelet up to 28 today but they still stopped  all treatment.  I asked them about Eltrombopag he was not sure if it work for this type tx or not.  I asked him to please take a look at it as I really did not want to stop treatment.  He came back in and said he found study's that showed it helping stay on tx.  The only thing is it is really expensive and may take some time to get approved.  Before I got home the Care Plus Pharm called and said insurance approved it. but they can't get it until Tuesday.  He said it would be $4000.00  without the insurance.  I about fainted, then he said he had good news  I would only have a $25.00 co-pay.  I was so surprised to hear that.  Thank god I pray it helps me got started back on tx.  I let you know how it works.  

Debi
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
406584 tn?1399591666
Blank
Dee1956, and 10356 commented on VICourageous's status
12 hrs ago
406584 tn?1399591666
Blank
Dee1956, and 10356 commented on dominosarah's status
12 hrs ago
Avatar universal
Blank
mikesimon commented on photo
Sep 22
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1473362051
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis C Community Resources